MAUDE Adverse Event Report: ENDOLOGIX AFX; VELA SUPRARENAL

ENDOLOGIX AFX; VELA SUPRARENAL
Model Number A28-28/C95-O20V
Medical Device Problem Codes Off-Label Use (1494); Material Puncture/Hole (1504); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Aneurysm (1708); Failure of Implant (1924)
Date of Event 11/16/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in the event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2.
 
Event or Problem Description
The patient was initially implanted with an afx2 bifurcated stent graft and an afx vela suprarenal to treat an abdominal aortic aneurysm (aaa).Approximately (4) four years after the post-initial implant, the patient was identified during a routine follow-up with an aneurysm enlargement and a type 1a endoleak.A re-intervention was done and the physician elected to implant an afx vela infrarenal and a (non-endologix device) palmaz stent.It appeared that the endoleak was resolved.The final patient status was reported as being stable.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows that the type 1a endoleak and secondary endovascular procedure are confirmed.The sac growth is unconfirmed.This is moderately consistent with the reported adverse event/incident.Procedure related harms, device, user, procedure or anatomy relatedness of this complaint could not be determined with the medical records available for review.The final patient status was reported to be in stable condition.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx with duraply corrections: d1: brand name has been updated d2: product description has been updated d4: model number has been updated d4: lot # has been updated d4: expiration date has been updated d4: unique identifier (udi) # has been updated d10: therapy dates has been updated g3: date received by manufacturer has been updated h4: device manufacture date has been updated h6 health effect - clinical code: remove code 1708 h6: result code: remove code 3233 h6: conclusion code: remove code 11.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows that the type 1a endoleak and secondary endovascular procedure are confirmed.The sac growth is unconfirmed.This is moderately consistent with the reported adverse event/incident.Procedure related harms, device, user, procedure or anatomy relatedness of this complaint could not be determined with the medical records available for review.The neck length was 12mm (should be greater than or equal to 15mm) and the diameter of the neck was 16mm (should be 18-32mm) - off label.The clinical evaluation also shows evidence to reasonably suggest a type 3b endoleak of the proximal extension occurred that was not included in the event as reported.The type 3b endoleak occurred at the increased angulation between the proximal extension and bifurcated stent graft, and was most likely anatomy related (aortic remodeling).The final patient status was reported to be in stable condition.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx with duraply corrections: b5: describe event or problem has been updated b6: relevant tests and lab data has been updated g3: date received by manufacturer has been updated h6: medical device problem: remove code 3191 h6: investigation type: remove code 4119 h6: investigation conclusion code: remove code 4315.
 
Event or Problem Description
The patient was initially implanted with an afx2 bifurcated stent graft and an afx vela suprarenal to treat an abdominal aortic aneurysm (aaa).Approximately (4) four years after the post-initial implant, the patient was identified during a routine follow-up with an aneurysm enlargement and a type 1a endoleak.A re-intervention was done and the physician elected to implant an afx vela infrarenal and a (non-endologix device) palmaz stent.It appeared that the endoleak was resolved.The final patient status was reported as being stable.Additional information: an internal clinical evaluation shows evidence to reasonably suggest a type 3b endoleak of the proximal extension occurred that was not included in the event as reported.The type 3b endoleak occurred at the increased angulation between the proximal extension and bifurcated stent graft.

Brand Name
AFX
Common Device Name
VELA SUPRARENAL
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key12918384
Report Number2031527-2021-00477
Device Sequence Number5718657
Product Code MIH
UDI-Device Identifier00818009014733
UDI-Public(01)00818009014733(17)180329
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/28/2020
Device Model NumberA28-28/C95-O20V
Device Lot Number1681478025
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/17/2021
Supplement Date Received by Manufacturer01/17/2022
02/16/2022
Initial Report FDA Received Date12/02/2021
Supplement Report FDA Received Date01/20/2022
02/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/15/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX VELA SUPRARENAL (B)(4).; AFX2 BIFURCATED STENT GRAFT, LOT # 1671724007.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age81 YR
Patient SexFemale